Volume 8, pp. 115-126, 1999.

A note on the numerical solution of complex Hamiltonian and skew-Hamiltonian eigenvalue problems

Peter Benner, Volker Mehrmann, and Hongguo Xu

Abstract

In this paper we describe a simple observation that can be used to extend two recently proposed structure preserving methods for the eigenvalue problem for real Hamiltonian matrices to the case of complex Hamiltonian and skew-Hamiltonian matrices.

Full Text (PDF) [110 KB]

Key words

eigenvalue problem, Hamiltonian matrix, skew-Hamiltonian matrix, algebraic Riccati equation, invariant subspace.

AMS subject classifications

65F15, 93B40, 93B36, 93C60.

Links to the cited ETNA articles

[1]Vol. 1 (1993), pp. 33-48 Gregory Ammar, Peter Benner, and Volker Mehrmann: A multishift algorithm for the numerical solution of algebraic Riccati equations

ETNA articles which cite this article

Vol. 26 (2007), pp. 121-145 H. Faßbender: The parametrized SR algorithm for Hamiltonian matrices

< Back